Hail, Beaver
- When
- June 13, 3:42 PM CST
- Where
- Beaver County, 4 mi E of Turpin
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.867, -100.817
Severe thunderstorms across the eastern Oklahoma panhandle during the late afternoon hours produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the eastern Oklahoma panhandle during the late afternoon hours produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 12:08 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 108 PM CDT FRI JUN 13 2003 BASED ON GOES-WEST RAPID SCAN VIS SAT IMAGERY AND REGIONAL SFC OBS INCLUDING THE OK/TX/WTX PNHDL SCHOOL NET/MESONETS...NUMEROUS OUTFLOW BOUNDARIES ARE IN PLACE ACROSS THE REGION AND ARE THE PRIMARY MECHANISM FOR THE AMPLE MOISTURE OVER THE PNHDLS AND ERN NM. AS OF 17Z A DL HAD DEVELOPED AND WAS LOCATED IN THE PERMIAN BASIN AND EXTENDED SOUTH. SOUTHEAST BOUNDARY LAYER FLOW WILL CONTINUE TO ADVECT MOISTURE INTO THE PNHDLS THROUGH TONIGHT AS A SERIES OF WEAK S-W TROUGHS MOVE OVER THE REGION. DEEP MOIST CONVECTION THAT DEVELOPS THIS AFTERNOON AND EVENING SHOULD CONTINUE THROUGH MUCH OF THE NIGHT ESPECIALLY OVER THE SE PORTION OF THE CWA. HODOGRAPHS DERIVED FROM REGIONAL PROFILER DATA INDICATE THE GREATER 0-6 KM SHEARS AND HODO LENGTHS EXIST SOUTH OF THE CWA. HAIL APPEARS TO BE THE MAIN THREAT FROM THE STRONGEST ACTIVITY TONIGHT IN THE AMA CWA. I EXPANDED THE LIKELY POPS TO INCLUDE THE ENTIRE CWA FOR TONIGHT. LOW CLOUDS/CONVECTIVE DEBRIS WILL BE SLOW TO MIX OUT TOMORROW BUT HIGH TEMPS SHOULD REACH INTO THE 80S. WARM TEMPS AND AMPLE MOISTURE COMBINED WITH A WEAK UPR LVL LOW WILL ALLOW FOR MORE DEEP MOIST CONVECTION TO DEVELOP IN THE AFTERNOON/EVENING BUT COVERAGE APPEARS TO BE MORE LIMITED COMPARED TO TODAY/TONIGHT...30 POPS FOR NOW. THE UPR LVL LOW WILL MEANDER TO OUR EAST KEEPING THE REGION UNSETTLED AGAIN ON SUNDAY. FOR NEXT WEEK...UPR LVL L-W RIDGING BUILDS OVER THE WRN U.S. PLACING THE CWA UNDER THE ERN RIM OF THE RIDGE AND HENCE UNDER NORTHERLY MID/UPR LVL FLOW. SEVERAL WEAK DISTURBANCES COMBINED WITH AFTERNOON HEATING NECESSITATE LOW POPS EACH DAY THROUGH WED. KEPT THR AND FRI DRY FOR NOW. FCSTID = 05 AMARILLO 58 81 58 82 / 70 30 30 20 BEAVER 62 81 57 82 / 70 30 30 20 BOISE CITY 58 77 55 80 / 70 30 30 20 BORGER 61 80 58 84 / 70 30 30 20 BOYS RANCH 60 80 58 82 / 70 30 30 20 CANYON 59 81 59 83 / 70 30 30 20 CLARENDON 60 83 59 83 / 70 30 30 20 DALHART 58 79 58 81 / 70 30 30 20 GUYMON 59 81 58 82 / 70 30 30 20 HEREFORD 57 83 59 82 / 70 30 30 20 LIPSCOMB 60 81 57 82 / 70 30 30 20 PAMPA 59 82 58 83 / 70 30 30 20 SHAMROCK 61 82 59 83 / 70 30 30 20 WELLINGTON 62 84 61 83 / 70 30 30 20 .AMA... TX...NONE. OK...NONE.
OKZ001>003-TXZ001>020-141200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLE FOR THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS SOUTH OF A LINE FROM AMARILLO TO WELLINGTON. ACROSS THE REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW BRIEF TORNADOES ARE POSSIBLE MAINLY IN THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT OVER MOST OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT ACROSS OKLAHOMA AND TEXAS PANHANDLES. SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY AFTERNOON THROUGH SATURDAY NIGHT OVER MOST OF THE TEXAS PANHANDLE. NUNEZ
The Dodge City radar (KDDC), 125 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365648, 5365649, 5365650.